Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 227, NWS Jacksonville, FL

July 14, 20154 counties in Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 14, 2015, 3:45 PM EDT for 4 counties in Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2015, 3:45 PM EDT (19:45 UTC)
Expired
Jul 14, 2015, 4:15 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA

The radar

The Moody AFB radar (KVAX), 96 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2282 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:44 PM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Jul 14, 2:44 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
244 PM EDT TUE JUL 14 2015

.NEAR TERM /THRU TONIGHT/...
SCATTERED THUNDERSTORMS EXPECTED INTO EARLY EVENING ACROSS
SRN GA/NE FL. HOWEVER...MAY SEE GREATER COVERAGE WITH LARGE
CLUSTER OF THUNDERSTORMS OVER CTRL GA MOVING SE...LIKELY TO
CROSS OVER OUR NRN COUNTIES SE TO SSI...AND WENT WITH LIKELY
POPS IN THIS AREA THRU LATE AFTERNOON. POTENTIAL FOR LOCALLY
STRONG WINDS WITH STRONGEST CELLS. ACTIVITY WILL GRADUALLY
DIMINISH DURING THE EVENING. MUGGY WITH LOW TEMPS GENERALLY
MID 70S.

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
THE EAST COAST UPPER LEVEL TROUGH BRIEFLY AMPLIFIES ON WEDNESDAY
AS SEVERAL SHORT WAVES DIG SOUTHEAST INTO THE BASE OF THE TROUGH.
THIS WILL DRIVE AN OLD FRONTAL SYSTEM SOUTHWARD TO THE FLORIDA-
GEORGIA STATE LINE THROUGH THURSDAY WITH ENHANCED CHANCES OF
CONVECTION. LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS AND
LIKELY CONTINUING INTO THE OVERNIGHT HOURS NEAR THE GULF AND
ATLANTIC COASTS. WITH STRONG INSTABILITY AND DEEP LAYER SHEAR
MIGHT SEE SOME SEVERE WEATHER TOMORROW. HIGH TEMPERATURES WILL BE
IN THE MID TO UPPER 90S WITH HEAT INDEX VALUES IN THE 104 TO 108
RANGE.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE EAST COAST UPPER TROUGH SHIFTS FURTHER OFFSHORE WITH THE
LARGE RIDGE OVER THE TEXAS-OKLAHOMA- LOUISIANA AREA NOSING
EASTWARD INTO THE AREA. THIS WILL RESULT IN A MEAN NORTH TO
NORTHWEST FLOW ACROSS THE FORECAST AREA CONTINUING THE HOT
TEMPERATURES/HEAT INDEX VALUES THROUGH THE WEEKEND WITH
SIGNIFICANTLY REDUCED RAIN CHANCES. TEMPERATURES ON SUNDAY MAY
REACH THE CENTURY MAKE ACROSS PORTIONS OF INTERIOR SOUTHEAST
GEORGIA. EARLY NEXT WEEK A COOL FRONTAL BOUNDARY WILL MAKE A RUN
AT THE AREA WITH INCREASING POPS AND BRING TEMPS DOWN A BIT...
BUT STILL SLIGHTLY ABOVE NORMAL TEMPERATURES.

&&

.AVIATION...VFR OUTSIDE OF SCATTERED CONVECTION. POTENTIAL FOR
STRONG GUSTY WINDS WITH TSRA.

&&

.MARINE...LOW PRESSURE WELL NORTH AND RIDGE OF HIGH PRESSURE TO
THE SOUTH WILL MAINTAIN SW 15 KTS NEARSHORE...15-20KTS OFFSHORE
THRU THURSDAY...WILL MAINTAIN EXERCISE CAUTION OFFSHORE COMPONENT.
WEAKER PRESSURE GRADIENT...THUS LIGHTER WINDS...FRI THRU SUN WITH
WEAK HIGH PRESSURE RIDGE MOVING OVER THE WATERS.

RIP CURRENTS: LOW RISK THRU WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  95  76  95 /  40  40  30  50
SSI  77  94  78  91 /  40  40  40  40
JAX  76  94  77  91 /  30  40  30  50
SGJ  76  93  78  91 /  30  40  30  50
GNV  75  92  76  91 /  30  40  30  60
OCF  75  91  76  91 /  30  50  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/SANDRIK/WALKER
Hazardous weather outlook, Jul 14, 9:20 AM EDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EDT TUE JUL 14 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-151330-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
920 AM EDT TUE JUL 14 2015

...ISOLATED SEVERE STORMS EXPECTED THIS AFTERNOON AND EVENING...

...HOT AND HUMID CONDITIONS WILL CONTINUE THIS WEEK WITH AFTERNOON
HEAT INDICES AROUND 104 TO 108 DEGREES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED STORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE
EARLY AFTERNOON WILL SEE THE BEST CHANCE OF STRONG TO SEVERE
THUNDERSTORMS OVER NORTH FLORIDA MOVING FROM THE WEST-SOUTHWEST TO
THE EAST-NORTHEAST AT 15 TO 20 MPH.

LATER THIS AFTERNOON AND THIS EVENING...A BAND OF STORMS IS
EXPECTED TO MOVE INTO SOUTHEAST GEORGIA AND NORTH FLORIDA FROM THE
NORTHWEST AND INTERSECT WITH THE EAST COAST SEA BREEZE FRONT.
A BETTER CHANCE OF SEVERE THUNDERSTORMS WILL EXIST WITH THIS BAND
AND THE SEA BREEZE FRONT INTERACTION ESPECIALLY OVER SOUTHEAST
GEORGIA AND FLORIDA EAST COAST COUNTIES/SAINT JOHNS RIVER AREA.
THE MEAN MOVEMENT ON THESE STORMS SHOULD BE FROM NORTHWEST TO
SOUTHEAST AROUND 15 MPH.

PULSE SEVERE THUNDERSTORMS ARE EXPECTED TODAY WITH DAMAGING
WINDS...HAIL...FREQUENT LIGHTNING AND LOCALIZED FLOODING FROM
HEAVY RAINFALL.

HIGHS IN THE MID TO UPPER 90S OVER INLAND AREAS AND LOWER 90S
ALONG THE COAST WILL SUPPORT HEAT INDICES AROUND 104 TO 108 DEGREES
DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORMS STORMS ARE EXPECTED EACH DAY. STORM
MOVEMENT WILL MAINLY BE TOWARDS THE SOUTHEAST. STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON...WITH DAMAGING WINDS UP
TO 60 MPH...SMALL HAIL...FREQUENT LIGHTNING AND MINOR FLOODING
FROM LOCALIZED HEAVY RAINFALL.

HIGHS IN THE MID TO UPPER 90S WILL CONTINUE THROUGH THURSDAY WITH
HEAT INDICES AROUND 105 DEGREES DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

SANDRIK

In the hours before

Local storm report, Jul 14, 9:49 AM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
949 AM EDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     6 S RAINBOW LAKES ESTAT 29.05N 82.46W
07/13/2015                   MARION             FL   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN IN THE DUNNELLON AREA. TIME
            ESTIMATED BY RADAR.

&&

WALSH
Special weather statement, Jul 14, 1:16 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
116 PM EDT TUE JUL 14 2015

FLZ037-040-141745-
MARION FL-PUTNAM FL-
116 PM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM AND
NORTHEASTERN MARION COUNTIES UNTIL 145 PM EDT...

AT 115 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKE DELANCY...OR NEAR SALT SPRINGS...MOVING NORTHEAST AT 25 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
CRESCENT CITY...POMONA PARK...FORT MCCOY...SALT SPRINGS...
FRUITLAND...LAKE DELANCY...WELAKA...LAKE COMO AND GEORGETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2920 8190 2937 8199 2961 8153 2960 8152
      2949 8152 2945 8149 2940 8148 2939 8145
      2940 8144 2938 8145 2933 8168 2931 8168
      2929 8165 2929 8166
TIME...MOT...LOC 1715Z 244DEG 24KT 2940 8176

SANDRIK
Special weather statement, Jul 14, 2:39 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
239 PM EDT TUE JUL 14 2015

GAZ133-135-141930-
JEFF DAVIS GA-APPLING GA-
239 PM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFF DAVIS AND
NORTHERN APPLING COUNTIES UNTIL 330 PM EDT...

AT 239 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLANT HATCH...MOVING EAST AT 15 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BAXLEY...HAZLEHURST...GRAHAM...PLANT HATCH...GRAYS LANDING AND PINE
GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3197 8243 3195 8241 3196 8238 3194 8238
      3194 8231 3195 8231 3192 8225 3190 8216
      3176 8217 3181 8273 3188 8273 3192 8268
      3193 8259 3196 8256 3195 8249 3195 8248
      3197 8248
TIME...MOT...LOC 1839Z 273DEG 14KT 3191 8242

PETERSON
Special weather statement, Jul 14, 3:35 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT TUE JUL 14 2015

GAZ150-162-163-142015-
CLINCH GA-ECHOLS GA-WARE GA-
335 PM EDT TUE JUL 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ECHOLS...SOUTH
CENTRAL WARE AND SOUTHEASTERN CLINCH COUNTIES UNTIL 415 PM EDT...

AT 335 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FARGO...MOVING EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
FARGO AND NEEDMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3084 8272 3088 8242 3080 8242 3079 8235
      3063 8237 3068 8274
TIME...MOT...LOC 1935Z 268DEG 20KT 3076 8259

PETERSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:16 PM EDTSpecial Weather StatementJAXPutnam29 min
Jul 14, 4:43 PM EDTSpecial Weather StatementJAXBaker47 min
Jul 14, 4:48 PM EDTSpecial Marine WarningJAX117 min
Jul 14, 5:11 PM EDTSpecial Weather StatementJAXNassau49 min
Jul 14, 5:16 PM EDTSpecial Weather StatementJAXColumbia44 min
Jul 14, 5:21 PM EDTSpecial Marine WarningJAX114 min
Jul 14, 5:25 PM EDTSevere Thunderstorm WarningJAXNassau50 min
Jul 14, 6:24 PM EDTSpecial Weather StatementJAXDuval36 min
Jul 14, 6:38 PM EDTSpecial Marine WarningJAX67 min
Jul 14, 7:11 PM EDTSpecial Marine WarningJAX64 min
Jul 13, 8:52 PM EDTSpecial Weather StatementJAXWayne38 min
Jul 14, 2:39 PM EDTSpecial Weather StatementJAXJeff Davis51 min
Jul 14, 3:18 PM EDTSevere Thunderstorm WarningJAXAppling, Coffee, Jeff Davis27 min
Jul 14, 3:35 PM EDTSpecial Weather StatementJAXClinch40 min
Jul 14, 3:53 PM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee52 min
Jul 14, 3:57 PM EDTSevere Thunderstorm WarningJAXCharlton, Clinch, Ware48 min
Jul 14, 4:21 PM EDTSpecial Weather StatementJAXCamden39 min
Jul 14, 4:41 PM EDTSpecial Weather StatementJAXCharlton49 min
Jul 14, 4:49 PM EDTSpecial Weather StatementJAXPierce, Ware41 min
Jul 14, 5:08 PM EDTSpecial Weather StatementJAXBrantley, Camden, Glynn52 min
Jul 14, 5:21 PM EDTSpecial Weather StatementJAXClinch, Ware39 min
Jul 14, 5:30 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Glynn45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.